Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Alina Carmen Cojocaru and M. Ram Murty
Title: An introduction to sieve methods and their applications
Additional book information: London Mathematical Society Student Texts, 66, Cambridge University Press, Cambridge, 2006, xii+224 pp., ISBN 978-0-521-64275-3

Authors: John Friedlander and Henryk Iwaniec
Title: Opera de cribro
Additional book information: American Mathematical Society Colloquium Publications, 57, American Mathematical Society, Providence, RI, 2010, xx+527 pp., ISBN 978-0-8218-4970-5

References [Enhancements On Off] (What's this?)

  • 1. C. Bays and R.H. Hudson, A new bound for the smallest x with $ \pi (x) > \textnormal {li}(x)$, Math. Comp. 69 (1999), no. 231, 1285-1296. MR 1752093 (2001c:11138)
  • 2. H. Davenport (as revised by H. Montgomery), Multiplicative number theory, Springer-Verlag, New York, 2000. MR 1790423 (2001f:11001)
  • 3. H. Diamond and H. Halberstam, with an appendix by W. Galway, A higher-dimensional sieve method, Cambridge University Press, Cambridge, 2008. MR 2458547 (2009h:11151)
  • 4. J. Friedlander and H. Iwaniec, The polynomial $ X^2+Y^4$ captures its primes, Ann. of Math. (2) 148 (1998), no. 3, 945-1040. MR 1670065 (2000c:11150a)
  • 5. D. Goldston, J. Pintz, and C. Y. Yıldırım, Primes in tuples. I, Ann. of Math. (2) 170 (2009), no. 2, 819-862. MR 2552109 (2011c:11146)
  • 6. A. Granville and K. Soundararajan, Multiplicative number theory, book in preparation.
  • 7. G. Greaves, Sieves in number theory, Springer-Verlag, Berlin, 2001. MR 1836967 (2002i:11092)
  • 8. B. Green and T. Tao, The primes contain arbitrarily long arithmetic progressions, Ann. of Math. (2) 167 (2008), no. 2, 481-547. MR 2415379 (2009e:11181)
  • 9. H. Halberstam and H.-E. Richert, Sieve methods, Dover, 2011. (Reprint of Academic Press 1974 edition.) MR 0424730 (54:12689)
  • 10. G. Harman, Prime-detecting sieves, Princeton University Press, Princeton, 2007. MR 2331072 (2008k:11097)
  • 11. D. R. Heath-Brown, Prime twins and Siegel zeros, Proc. London Math. Soc. (3) 47 (1983), no. 2, 193-224. MR 703977 (84m:10029)
  • 12. D. R. Heath-Brown, Primes represented by $ x^3 + 2y^3$, Acta Math. 186 (2001), no. 1, 1-84. MR 1828372 (2002b:11122)
  • 13. H. Iwaniec and E. Kowalski, Analytic number theory, American Mathematical Society, Providence, 2004. MR 2061214 (2005h:11005)
  • 14. D. Koukoulopoulos, Pretentious multiplicative functions and the prime number theorem for arithmetic progressions, preprint, http://arxiv.org/abs/1203.0596
  • 15. H. Montgomery and R. Vaughan, Multiplicative number theory. I. Classical theory, Cambridge University Press, Cambridge, 2007. MR 2378655 (2009b:11001)

Review Information:

Reviewer: Frank Thorne
Affiliation: Department of Mathematics University of South Carolina 1523 Greene Street Columbia, South Carolina 29208
Email: thorne@math.sc.edu
Journal: Bull. Amer. Math. Soc. 50 (2013), 359-366
MSC (2010): Primary 11N35, 11N36
DOI: https://doi.org/10.1090/S0273-0979-2012-01390-3
Published electronically: October 5, 2012
Review copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.
American Mathematical Society